A new statistical method for filtering and entropy estimation of a chaotic map from noisy data

G. Jogesh Babu, Abraham Boyarsky, Yogendra P. Chaubey, Pawel Góra

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We consider a discrete time deterministic chaotic dynamical system, x n+1 = τ(xn), where τ is a nonlinear map of the unit interval into itself. We assume that T is piecewise expanding and piecewise C2. The effects of noise contamination are modeled by x n+1 = τ(xn) + ξn, where ξn is an independent random variable with small noise amplitude. A new statistical method is presented for filtering τ and estimating the metric entropy of τ from observed noisy data.

Original languageEnglish (US)
Pages (from-to)3989-3994
Number of pages6
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Volume14
Issue number11
DOIs
StatePublished - Nov 2004

Fingerprint

Metric Entropy
Nonlinear Map
Chaotic Dynamical Systems
Chaotic Map
Noisy Data
Independent Random Variables
Contamination
Random variables
Statistical method
Statistical methods
Dynamical systems
Discrete-time
Entropy
Filtering
Interval
Unit

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Engineering (miscellaneous)
  • General
  • Applied Mathematics

Cite this

@article{e0d73f9c62b6423081ed9ed810c78dc8,
title = "A new statistical method for filtering and entropy estimation of a chaotic map from noisy data",
abstract = "We consider a discrete time deterministic chaotic dynamical system, x n+1 = τ(xn), where τ is a nonlinear map of the unit interval into itself. We assume that T is piecewise expanding and piecewise C2. The effects of noise contamination are modeled by x n+1 = τ(xn) + ξn, where ξn is an independent random variable with small noise amplitude. A new statistical method is presented for filtering τ and estimating the metric entropy of τ from observed noisy data.",
author = "Babu, {G. Jogesh} and Abraham Boyarsky and Chaubey, {Yogendra P.} and Pawel G{\'o}ra",
year = "2004",
month = "11",
doi = "10.1142/S0218127404011612",
language = "English (US)",
volume = "14",
pages = "3989--3994",
journal = "International Journal of Bifurcation and Chaos in Applied Sciences and Engineering",
issn = "0218-1274",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "11",

}

A new statistical method for filtering and entropy estimation of a chaotic map from noisy data. / Babu, G. Jogesh; Boyarsky, Abraham; Chaubey, Yogendra P.; Góra, Pawel.

In: International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, Vol. 14, No. 11, 11.2004, p. 3989-3994.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A new statistical method for filtering and entropy estimation of a chaotic map from noisy data

AU - Babu, G. Jogesh

AU - Boyarsky, Abraham

AU - Chaubey, Yogendra P.

AU - Góra, Pawel

PY - 2004/11

Y1 - 2004/11

N2 - We consider a discrete time deterministic chaotic dynamical system, x n+1 = τ(xn), where τ is a nonlinear map of the unit interval into itself. We assume that T is piecewise expanding and piecewise C2. The effects of noise contamination are modeled by x n+1 = τ(xn) + ξn, where ξn is an independent random variable with small noise amplitude. A new statistical method is presented for filtering τ and estimating the metric entropy of τ from observed noisy data.

AB - We consider a discrete time deterministic chaotic dynamical system, x n+1 = τ(xn), where τ is a nonlinear map of the unit interval into itself. We assume that T is piecewise expanding and piecewise C2. The effects of noise contamination are modeled by x n+1 = τ(xn) + ξn, where ξn is an independent random variable with small noise amplitude. A new statistical method is presented for filtering τ and estimating the metric entropy of τ from observed noisy data.

UR - http://www.scopus.com/inward/record.url?scp=17044411645&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=17044411645&partnerID=8YFLogxK

U2 - 10.1142/S0218127404011612

DO - 10.1142/S0218127404011612

M3 - Article

AN - SCOPUS:17044411645

VL - 14

SP - 3989

EP - 3994

JO - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

JF - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

SN - 0218-1274

IS - 11

ER -